|Switch from Viracept to Sustiva
Feb 13, 2001
In September I switched from Viracept/Combivir to Sustiva/Combivir after having undetectable <400. When I went in January, my VL was 450. I was concerned that the change in meds might be affecting this. The doctor told me not to worry and come back in 4 months as I am doing very well. I talked with a counselor who said that I should probably go back in 6 weeks for a recheck to "ease my mind". I scheduled an appt for mid february. Do I have cause for concern? thanks
| Response from Dr. Pavia
I think it is reasonable to get checked sooner rather than later if you are worried. It is fairly common to see the viral load bounce up to low detectable levels and then drop below 50 again. These are often called blips and can be caused by an infection, perhaps stress, or a few missed doses. If you have missed a few doses here and there, figure out what tricks you need to remember every dose every day. However, it is also possible that the virus has become resistant to one drug, in which case your next viral load is likely to be much higher.
I would be betting on a blip, because that is the most likely cause, but getting checked sooner makes sense. If you do have a viral load over 1000 on the next go around, a resistance test while you are on the combivir and sustiva could be helpful. Try not to obsess too much
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Blowjob Sign Of HIV AIDS
- Muscle Ache After Rubbing Penis Sign Of HIV AIDS
- Pain In Penis After Touching Vaginal Fluid Worried I Have HIV
- Sore On Penis After Mutual Masturbation Worried I Have HIV
- Tingling In Feet After Oral Sex Hooker What Are The Chances Of HIV
- Can You Get Trichomoniasis Without Have Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.